MAUDE Adverse Event Report: COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device name: cook spectrum minocycline/rifampin impregnated double lumen central venous catheter.Initial reporter customer (person), phone number:(b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was discovered upon device return that the catheters of a cook spectrum minocycline/rifampin impregnated double lumen central venous catheter had occluded.It was initially reported that the wire guide was difficult to remove from the device as it was withdrawn following catheter placement in the subclavian vein.The physician removed both the wire and catheter together and opened a new device for an attempted second placement.The same issue with difficult wire removal occurred with the new device.A third device was opened to successfully complete the procedure.It was later reported that imaging guidance was used to place the catheter, and no resistance was felt when advancing the wire guide.During placement, the distal tip of the wire was always leading the distal tip of the catheter.Upon return of the two complaint devices to the manufacturer, it was discovered that both catheters were occluded.One separated wire guide was also found and is referenced in the report with patient identifier: (b)(6).
 
Event or Problem Description
No new patient and/or event information.
 
Additional Manufacturer Narrative
Correction: this report is being sent to indicate the complaint event is not reportable.Upon further investigation, this event is not reportable.This report was submitted based on the condition of returned devices for a complaint on difficulty removing a wire from the catheter.The user reported no difficulty advancing the wire through the catheter.It was determined that the likely cause of the occlusion was biomatter during transit to the manufacturer.The occluded condition of the returned device was expected due to its used condition.As there is no communication that alleges deficiencies related to the identity, quality, durability, reliability, safety, effectiveness, or performance of the device and the status of the returned device was expected due to its used condition, this does not meet the definition of a complaint or reportable event.

Brand Name
COOK SPECTRUM
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key11852479
Report Number1820334-2021-01366
Device Sequence Number16931109
Product Code FOZ
UDI-Device Identifier00827002508170
UDI-Public(01)00827002508170(17)220608(10)13069664
Combination Product (Y/N)Y
PMA/510(K) Number
K081113
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/08/2022
Device Model NumberN/A
Device Catalogue NumberC-UDLM-801J-ABRM-HC
Device Lot Number13069664
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/04/2021
Supplement Date Received by Manufacturer02/07/2022
Initial Report FDA Received Date05/19/2021
Supplement Report FDA Received Date02/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexMale
Patient Weight74 KG